MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-P60
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.In addition to the reportable malfunction documented in b5, the evaluation findings are as follows: the up/down angulation lever plate, the universal cord and the eyepiece were sticky; the connecting tube had buckling; the control unit was sticky due to water leakage; the adhesive on the bending section cover had a chip; the connecting tube had a wrinkle; the light guide bundle was slipping down; the connecting tube had a dent; the venting connector of the light guide connector was loose and the grip had a scratch.Due to damage on the image guide bundle, the image had a stain; due to damage on the objective lens, a foggy image occurred; due to wear of the angle wire, the bending angle in up direction does not meet the standard value; due to a dent on the channel tube, the forceps could not be inserted smoothly and due to a pinhole on the channel tube, water tightness was lost.Further information was provided by the customer.The device was cleaned, disinfected, and sterilized before it was sent in for repair.According to the customer there was no delay in the start of the pre-cleaning, the air/water nozzle was flushed with air and water, the nozzle is cleaned with lint-free cloths/brushes/sponges and the air/water nozzle was flushed with detergent solution.There were no abnormalities in the accessories used for reprocessing.The investigation is ongoing [and follow up with the user facility is currently being performed].A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
It was observed that during the device evaluation, the bronchofiberscope exhibited the brush tip, the objective lens and the lighting lens tip had foreign objects.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the foreign material was unable to be identified and deviation from instruction for use (ifu) are unknown.Additionally, the foreign material could not be removed due to physical damage to the device despite correct reprocessing.Therefore, the root cause of the reported event is unable to be determined.The subject events can be detected and prevented by implementation in accordance with the below ifu.Instructions for bf type 60, operation manual, chapter 3 ¿preparation and inspection¿ describes how to detect the subject events.Instructions for bf type 60, reprocessing manual, chapter 5 ¿reprocessing of the endoscope (and related reprocessing accessories)¿ describes how to prevent the subject events.Olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18573724
Report Number9610595-2024-01536
Device Sequence Number7708608
Product Code EOQ
UDI-Device Identifier04953170339196
UDI-Public04953170339196
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-P60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown